Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On Primolut N to stop excessive bleeding. On Folvite. Experiencing extreme burning sensation in the pubic region

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
I am on Primolut N to stop excessive bleeding, (Prescription: 3per day for 5 days/ 2per day for the next five days and 1 perday for the next 7-8 days )now taking one tablet per day. Apart form Primolut N i am aloso on Folvite. Spotting has started a day or two back, and the past couple of days experiencing extreme burning sensation in the pubic region
Posted Wed, 23 Oct 2013 in Women's Health
Answered by Dr. Aarti Abraham 58 minutes later
Brief Answer:

Detailed Answer:
Thanks for writing to us with your health concern.
Once you stop Primolut N, you would have withdrawal bleeding, this is normal.
As you are on the one per day tablet already, spotting would start, and once the tablets get over, you would bleed properly within a few days.
This bleeding could be heavy as your endometrium is quite thick ( 1.7 cm ) so when it sheds off, heavy bleeding would result.
Regarding the severe burning sensation in the pubic region, it could indicate the beginning of a urinary tract infection.
Please have a complete urine routine and microscopic examination to rule this out.
Please have testing of calcium and vitamin D levels , to evaluate deficiency of calcium / vitamin D.
Do not worry about the follicular cysts, as they would not cause much pain.
All the best.
Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: On Primolut N to stop excessive bleeding. On Folvite. Experiencing extreme burning sensation in the pubic region 5 minutes later
What treatments can I undertake for urinary tract infection? How or what could cause them. I am also on Folvite. I was also on Iron Tablets and I feel bloated and experience gases and loose motion. For now have discontinued Iron tablets. I also seem to have developed shortness of breath for the past few days since I am on this course. Is that a side effect? What can I do to minimise it.
Answered by Dr. Aarti Abraham 5 minutes later
Brief Answer:

Detailed Answer:
Urinary tract infections generally happen when you are dehydrated.
This happens when your fluid intake is less than normal.
It is common in women as the length of the urethra is very small, and during intercourse, infection maybe easily transmitted.
To treat them, you need to have urine testing.
When the infecting organism is identified, accordingly , antibiotics would be started.
Also, take atleast 4 - 5 litres of fluids per day.
Wash yourself well after intercourse.
Do not use medicated / perfumed cleansers, soaps, douches , tampons etc.
Iron tablets will commonly cause loose motion, flatulence and feeling of being bloated.
There are better brands ( eg. Ferronine ) where this side effect is less.
You should take iron on an empty stomach with vitamin C to enhance absorption.
You can also take tablets every alternate day to minimize side effects instead of taking daily.
If you are completely unable to tolerate oral iron, injectable iron injections will also increase your hemoglobin levels.
Shortness of breath is a side effect of anemia, and is mostly due to anemia.
Treating anemia will automatically relieve shortness of breath.
Wishing you all the best.
Above answer was peer-reviewed by
Follow-up: On Primolut N to stop excessive bleeding. On Folvite. Experiencing extreme burning sensation in the pubic region 7 minutes later
Thank You for answering all my questions. Also though my Gynae suggested no DNC or surgery is required for my thick endometrium, my sister said that on consultation with my reports to her OBGYN that I have to immediately go for a DNC.

My OBGYN is very confident that only if oral medication proves insufficient we will go for any invasive treatments and I am fine with his suggestion. Yet my sister pressurizes that I have to head for a DNC with such thick endometrium, immediately. I feel a little flustered, I want to give my body as much leeway as possible to heal itself and just wanted a second opinion from you on this. My thyroid, blood sugar and cholestrol are normal, Am anaemic(9). Is DNC the only best solution?
Answered by Dr. Aarti Abraham 8 hours later
Brief Answer:

Detailed Answer:
Hello again.
With a thickened endometrium, a D and C is advisable, as it gives an idea about the interior of the uterus, what exactly is going on, and what hormonal imbalance is causing such thickening.
It is more advisable, if you are bleeding uncontrollably, as then it is therapeautic ( curative ) as well as diagnostic.
In your case, since you have already been started on Primolut, please complete the course and wait for your next period.
If the next period is heavy , and the repeat ultrasound shows persistently thickened endometrium, then a D and C is in order.
There is no need nor an urgent D and C rightaway.
Regarding your anemia, please take iron supplements as advised ( alternate day if not tolerating daily iron ).
Also please include liver, beef, kidney, egg ( if non vegetarian ) and spinach, methi , vitamin c, Nuts, grains, beetroot etc. in your diet.
Am sure once the issue of heavy bleeding subsides, your hemoglobin will gradually come back to normal.
I hope this discussion helped you.
Please feel to contact me anytime, directly at -
WWW.WWWW.WW All the best to you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor